Hairy tongue??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Metallichic
Regular Member


Date Joined Oct 2007
Total Posts : 76
   Posted 10/29/2007 7:55 PM (GMT -7)   
Has anyone developed a hairy tongue from their medications that they just couldn't shake?  I got it maybe a year ago, a mild case, but every time I was put on antibiotics, it has gotten worse.  I've been treated with diflucan twice now for it, but it doesn't help.  Right now, I just finished 3 different antibiotics, plus I'm on remicade and 2 steroids, so I guess maybe my body just can't kick the infection?  I brush at least twice a day and brush and scrape my tongue, but the hair comes right back.  Some are so long right now, they're hanging in my throat and giving me a constant, uncomfortable tickle.  If you have had this before, how did you finally get rid of it??
 
Thank you!!
Shannon
Asthma (diagnosed at 12)
Fibromyalgia (diagnosed 9/01)
Crohn's Disease/Colitis (diagnosed 12/02)
Diverticulitis (diagnosed 6/07)
Chronic pelvic pain/endometriosis, leading to hysterectomy (9/07)
Torn rotator cuff/labrum (repair 11/20/07)
Bladder sling (8/06), cholystectomy (2/06), tubal ligation (2/06), failed ablation (3/07)
Taking Lialda, Prednisone, Entocort, Remicade, Bentyl, NuLev, HCTZ, Lisinopril, Cymbalta, Effexor, Xifaxan, Flagyl, Lomotil, Frova, Questran powder/Carafate suspension, and pain meds.


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 10/29/2007 7:56 PM (GMT -7)   
I believe you may have thrush....best go see your doc.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)


randynoguts
Veteran Member


Date Joined Jan 2003
Total Posts : 6050
   Posted 10/29/2007 10:05 PM (GMT -7)   
hairy tongue, is more fo a fungal thing. can be from antibiotic use. see your dentist for some prescription mouth wash, specifically for that. also, maybe ask the dr for some anti fungal like diflucan. it may take several months to clear up.
randynoguts 



     http://www.geocities.com/randynogutsweb/


jdiane
Veteran Member


Date Joined Jan 2003
Total Posts : 1131
   Posted 10/30/2007 6:46 AM (GMT -7)   
Yep, sounds like thrush.... yeast infection in the mouth. I hate those dern things!
 
 


skeptical
Regular Member


Date Joined Jun 2005
Total Posts : 369
   Posted 10/30/2007 8:01 AM (GMT -7)   
I feel for you. I had it, too but then, before I knew what it was, I also got shiny spots on my tongue. That for sure was thrush and the mouthwash didn't touch it...... diflucan got rid of the shiny, but I kept that hairy tongue for two years. Mine might have been caused by antibiotics at first, but my GI said that prednisone can also cause it and that was my problem. Once I had a resection and got off steroids, it went away.

Metallichic
Regular Member


Date Joined Oct 2007
Total Posts : 76
   Posted 10/30/2007 8:04 AM (GMT -7)   
Yep, that's why my GI has said it is. In fact, my poor husband has gotten it from me. :/ I've been on a 7-day course of diflucan twice now, and it hasn't helped. It's worse now than it's ever been, again, maybe because I was just taking 3 different antibiotics (Flagyl, Xifaxan and Levaquin)...it's disgusting, I can't even kiss my husband, I have horrible breath and that nasty feeling in my mouth, have lost a lot of my taste sensation, and my throat is killing me...I want it gone!
Shannon
Asthma (diagnosed at 12)
Fibromyalgia (diagnosed 9/01)
Crohn's Disease/Colitis (diagnosed 12/02)
Diverticulitis (diagnosed 6/07)
Chronic pelvic pain/endometriosis, leading to hysterectomy (9/07)
Torn rotator cuff/labrum (repair 11/20/07)
Bladder sling (8/06), cholystectomy (2/06), tubal ligation (2/06), failed ablation (3/07)
Taking Lialda, Prednisone, Entocort, Remicade, Bentyl, NuLev, HCTZ, Lisinopril, Cymbalta, Effexor, Xifaxan, Flagyl, Lomotil, Frova, Questran powder/Carafate suspension, and pain meds.


Metallichic
Regular Member


Date Joined Oct 2007
Total Posts : 76
   Posted 10/30/2007 8:06 AM (GMT -7)   
Wow skeptical, 2 years?!?!? That's a long time, you poor thing. I have been on prednisone for 4 years now, and I have yet to be successful in getting off of it...I need to see an endocrinologist when I get my issues under control to try to wean off again. I wonder if that's why it won't go away? I go to my GI tomorrow, so I'm going to show her how bad it's gotten in the last 2 weeks since she last saw me and ask for some other ideas. Thank you!
Shannon
Asthma (diagnosed at 12)
Fibromyalgia (diagnosed 9/01)
Crohn's Disease/Colitis (diagnosed 12/02)
Diverticulitis (diagnosed 6/07)
Chronic pelvic pain/endometriosis, leading to hysterectomy (9/07)
Torn rotator cuff/labrum (repair 11/20/07)
Bladder sling (8/06), cholystectomy (2/06), tubal ligation (2/06), failed ablation (3/07)
Taking Lialda, Prednisone, Entocort, Remicade, Bentyl, NuLev, HCTZ, Lisinopril, Cymbalta, Effexor, Xifaxan, Flagyl, Lomotil, Frova, Questran powder/Carafate suspension, and pain meds.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:32 PM (GMT -7)
There are a total of 2,735,497 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
342 Guest(s), 17 Registered Member(s) are currently online.  Details
robotguy, Thankuall, therearemiracles, tickbite666, dismissed, 1000Daisies, Girlie, reminder, getting by, NiceCupOfTea, Jingles1234, Madcat25, quincy, Mustard Seed, k07, gilly2, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer